MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 30"(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8412H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: event date - (b)(6).Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.Was the patient treatment altered in anyway due to the prolonged surgery time? no.Patient's current condition - ok.Lot number mjr636.Are actual and representative samples being returned? yes.
 
Event or Problem Description
It was reported that a patient underwent an umbilical hernia procedure on (b)(6) 2019 and suture was used.During the procedure, the needle broke in the patient.The fragments were removed easily without additional intervention.The procedure was completed successfully.There was no adverse patient outcome.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: an opened box with twenty-one unopened samples of product code 8412, lot mjr636 were returned for analysis.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened and the swage and attachment area were noted to be as expected; also, the tip and body of the needles were examined under magnification and no defects, damage or needle breakage were found.Besides, the resistance test was performed and no issues or anomalies were noted.According to the samples conditions, no performance: breakage needle was found.A manufacturing record evaluation was performed for the finished device lot number mjr636, and no non-conformances were identified.

Brand Name
PROLENE SUTURE 30"(75CM) 0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8480919
Report Number2210968-2019-80004
Device Sequence Number1634499
Product Code GAW
UDI-Device Identifier10705031015265
UDI-Public10705031015265
Combination Product (Y/N)N
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2023
Device Catalogue Number8412H
Device Lot NumberMJR636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/17/2019
Patient Sequence Number1